Current Developments in Mathematics
- Current Developments in Mathematics
- Volume 2002 (2002), 39-111.
Combinatorics, symmetric functions, and Hilbert schemes
We survey the proof of a series of conjectures in combinatorics using new results on the geometry of Hilbert schemes. The combinatorial results include the positivity conjecture for Macdonald's symmetric functions, and the "n!" and "(n+1)n-1" conjectures relating Macdonald polynomials to the characters of doubly-graded Sn modules. To make the treatment self-contained, we include background material from combinatorics, symmetric function theory, representation theory and geometry. At the end we discuss future directions, new conjectures and related work of Ginzburg, Kumar and Thomsen, Gordon, and Haglund and Loehr.
Current Developments in Mathematics Volume 2002 (2002), 39-111.
First available in Project Euclid: 29 June 2004
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Haiman , Mark. Combinatorics, symmetric functions, and Hilbert schemes. Current Developments in Mathematics 2002 (2002), 39--111. http://projecteuclid.org/euclid.cdm/1088530398.